Exacerbation of Woman's Acne! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 10-08-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 93
Threads: 21
Thanked 37 Times in 16 Posts
Reputation: 47
Skin Exacerbation of Woman's Acne!

I was doing questions and in the stem they were describing a woman with acne and erythematous papules and pustules on the forehead and asked what exacerbates it:
allergic reaction to road construction (the woman works in road constructions)
allergy to family pet
chocolate consumption
sun exposure
vegetarian diet
wearing a helmet

which one is it?!
Reply With Quote Quick reply to this message



  #2  
Old 10-08-2011
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 157
Threads: 25
Thanked 72 Times in 46 Posts
Reputation: 82
Default

I was stuck at this one too! Well, I went with "chocolate consumption" as they mentioned it was excessive. What does your gut tell you?
Reply With Quote Quick reply to this message
  #3  
Old 10-08-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 93
Threads: 21
Thanked 37 Times in 16 Posts
Reputation: 47
Default

Quote:
Originally Posted by doc Mm View Post
I was stuck at this one too! Well, I went with "chocolate consumption" as they mentioned it was excessive. What does your gut tell you?
Well I chose the same answer as u!! Lol

I think it's the pet?
Reply With Quote Quick reply to this message
 
  #4  
Old 10-08-2011
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 157
Threads: 25
Thanked 72 Times in 46 Posts
Reputation: 82
Default

Quote:
Originally Posted by kalsabek View Post
Well I chose the same answer as u!! Lol

I think it's the pet?
And why would you say that?
Reply With Quote Quick reply to this message
  #5  
Old 10-08-2011
jahn77's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 326
Threads: 20
Thanked 220 Times in 124 Posts
Reputation: 232
Default

why not sun exposure?
Reply With Quote Quick reply to this message
  #6  
Old 10-08-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 93
Threads: 21
Thanked 37 Times in 16 Posts
Reputation: 47
Default

Quote:
Originally Posted by doc Mm View Post
And why would you say that?
I'm just guessing
Reply With Quote Quick reply to this message
  #7  
Old 10-08-2011
USMLE-Syndrome's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,203
Threads: 180
Thanked 1,254 Times in 441 Posts
Reputation: 1268
Default

chocolate consumption
Reply With Quote Quick reply to this message
  #8  
Old 10-08-2011
USMLE Forums Guru
 
Steps History: 1+CK+CS
Posts: 433
Threads: 52
Thanked 388 Times in 148 Posts
Reputation: 398
Cool sun exposure

sun exposure would exacerbate in case she has SLE, are u sure these are the only info in the question,
co-adminstration of certain drugs like ( spironolactone or tetracyclins) with sun exposure could result in this......
that's my wild guess
__________________
You miss 100% of the shots you don't take
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
The above post was thanked by:
jahn77 (10-08-2011)
  #9  
Old 10-08-2011
jahn77's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 326
Threads: 20
Thanked 220 Times in 124 Posts
Reputation: 232
Default

Quote:
Originally Posted by hypermedic View Post
sun exposure would exacerbate in case she has SLE, are u sure these are the only info in the question,
co-adminstration of certain drugs like ( spironolactone or tetracyclins) with sun exposure could result in this......
that's my wild guess

Makes sense
Reply With Quote Quick reply to this message
  #10  
Old 10-08-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 93
Threads: 21
Thanked 37 Times in 16 Posts
Reputation: 47
Default

Quote:
Originally Posted by hypermedic View Post
sun exposure would exacerbate in case she has SLE, are u sure these are the only info in the question,
co-adminstration of certain drugs like ( spironolactone or tetracyclins) with sun exposure could result in this......
that's my wild guess
Ya that was the only info in the qs. But ur answer sounds reasonable didn't think of it that way thnx
Reply With Quote Quick reply to this message
  #11  
Old 10-08-2011
USMLE Forums Scout
 
Steps History: 1+CK+CS+3
Posts: 93
Threads: 21
Thanked 37 Times in 16 Posts
Reputation: 47
Default

Quote:
Originally Posted by hypermedic View Post
sun exposure would exacerbate in case she has SLE, are u sure these are the only info in the question,
co-adminstration of certain drugs like ( spironolactone or tetracyclins) with sun exposure could result in this......
that's my wild guess
In the sle rash, does it have pustules ?
Reply With Quote Quick reply to this message
  #12  
Old 10-08-2011
jahn77's Avatar
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 326
Threads: 20
Thanked 220 Times in 124 Posts
Reputation: 232
Thumbs Up

Look at this,
sun exposure seems right guess...

http://en.wikipedia.org/wiki/Rosacea
Reply With Quote Quick reply to this message
  #13  
Old 10-22-2011
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 29
Threads: 3
Thanked 41 Times in 15 Posts
Reputation: 51
Question Acne Mechanica?

According to the extensive feedback form that I took, chocolate consumption is incorrect. Take a look at this topic on Acne mechanica; a form of acne that can be worsened by repetitive friction on the skin:
http://www.skincarephysicians.com/ac...mechanica.html
Reply With Quote Quick reply to this message



Reply

Tags
Pathology-, Skin-

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
An Acne Treatment Question aghammoud85 USMLE Step 2 CK Forum 21 04-17-2017 04:00 PM
Acne + Pain in swallowing rasheed USMLE Step 2 CK Classic Clues 5 05-12-2013 10:34 PM
First drug to choose for Acne! dr_mhm USMLE Step 2 CK Forum 3 12-01-2011 09:53 AM
the organism implicated in acne condition menatallah Elgohary USMLE Step 1 Forum 10 09-22-2011 05:23 PM
Acne rosacea Vs Pityriasis Rosea docoftheworld USMLE Step 2 CK Forum 2 06-06-2011 07:21 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)